Electronic Journal of Probability

Functional limit laws for recurrent excited random walks with periodic cookie stacks

Elena Kosygina and Jonathon Peterson

Full-text: Open access

Abstract

We consider one-dimensional excited random walks (ERWs) with periodic cookie stacks in the recurrent regime. We prove functional limit theorems for these walks which extend the previous results in [DK12] for excited random walks with “boundedly many cookies per site.” In particular, in the non-boundary recurrent case the rescaled excited random walk converges in the standard Skorokhod topology to a Brownian motion perturbed at its extrema (BMPE). While BMPE is a natural limiting object for excited random walks with boundedly many cookies per site, it is far from obvious why the same should be true for our model which allows for infinitely many “cookies” at each site. Moreover, a BMPE has two parameters $\alpha ,\beta <1$ and the scaling limits in this paper cover a larger variety of choices for $\alpha $ and $\beta $ than can be obtained for ERWs with boundedly many cookies per site.

Article information

Source
Electron. J. Probab., Volume 21 (2016), paper no. 70, 24 pp.

Dates
Received: 12 April 2016
Accepted: 11 November 2016
First available in Project Euclid: 2 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1480688087

Digital Object Identifier
doi:10.1214/16-EJP14

Mathematical Reviews number (MathSciNet)
MR3580036

Zentralblatt MATH identifier
1354.60030

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60F17: Functional limit theorems; invariance principles 60J15

Keywords
excited random walk periodic cookie stacks Brownian motion perturbed at its extrema branching-like processes

Rights
Creative Commons Attribution 4.0 International License.

Citation

Kosygina, Elena; Peterson, Jonathon. Functional limit laws for recurrent excited random walks with periodic cookie stacks. Electron. J. Probab. 21 (2016), paper no. 70, 24 pp. doi:10.1214/16-EJP14. https://projecteuclid.org/euclid.ejp/1480688087


Export citation

References

  • [BS08a] Anne-Laure Basdevant and Arvind Singh, On the speed of a cookie random walk, Probab. Theory Related Fields 141 (2008), no. 3–4, 625–645.
  • [BS08b] Anne-Laure Basdevant and Arvind Singh, Rate of growth of a transient cookie random walk, Electron. J. Probab. 13 (2008), no. 26, 811–851.
  • [Bil99] Patrick Billingsley, Convergence of probability measures, second ed., Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999, A Wiley-Interscience Publication.
  • [CPY98] Philippe Carmona, Frédérique Petit, and Marc Yor, Beta variables as times spent in $[0,\infty [$ by certain perturbed Brownian motions, J. London Math. Soc. (2) 58 (1998), no. 1, 239–256.
  • [CD99] L. Chaumont and R. A. Doney, Pathwise uniqueness for perturbed versions of Brownian motion and reflected Brownian motion, Probab. Theory Related Fields 113 (1999), no. 4, 519–534.
  • [Dol11] Dmitry Dolgopyat, Central limit theorem for excited random walk in the recurrent regime, ALEA Lat. Am. J. Probab. Math. Stat. 8 (2011), 259–268.
  • [DK12] Dmitry Dolgopyat and Elena Kosygina, Scaling limits of recurrent excited random walks on integers, Electron. Commun. Probab. 17 (2012), no. 35, 14.
  • [DK15] Dmitry Dolgopyat and Elena Kosygina, Excursions and occupation times of critical excited random walks, ALEA Lat. Am. J. Probab. Math. Stat. 12 (2015), no. 1, 427–450.
  • [HLSH16] Wilfried Huss, Lionel Levine, and Ecaterina Sava-Huss, Interpolating between random walk and rotor walk, April 2016, Preprint available at http://arxiv.org/abs/1603.04107.
  • [KKS75] H. Kesten, M. V. Kozlov, and F. Spitzer, A limit law for random walk in a random environment, Compositio Math. 30 (1975), 145–168.
  • [KM11] Elena Kosygina and Thomas Mountford, Limit laws of transient excited random walks on integers, Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011), no. 2, 575–600.
  • [KP15+] Elena Kosygina and Jonathon Peterson, Excited random walks with Markovian cookie stacks, April 2015, To appear in Ann. Inst. Henri Poincaré Probab. Stat. Preprint available at http://arxiv.org/abs/1504.06280.
  • [KZ13] Elena Kosygina and Martin Zerner, Excited random walks: results, methods, open problems, Bull. Inst. Math. Acad. Sin. (N.S.) 8 (2013), no. 1, 105–157.
  • [KZ08] Elena Kosygina and Martin P. W. Zerner, Positively and negatively excited random walks on integers, with branching processes, Electron. J. Probab. 13 (2008), no. 64, 1952–1979.
  • [KZ14] Elena Kosygina and Martin P. W. Zerner, Excursions of excited random walks on integers, Electron. J. Probab. 19 (2014), no. 25, 25.
  • [KOS16] Gady Kozma, Tal Orenshtein, and Igor Shinkar, Excited random walk with periodic cookies, Ann. Inst. H. Poincaré Probab. Statist. 52 (2016), no. 3, 1023–1049.
  • [PW97] Mihael Perman and Wendelin Werner, Perturbed Brownian motions, Probab. Theory Related Fields 108 (1997), no. 3, 357–383.
  • [Pet12] Jonathon Peterson, Large deviations and slowdown asymptotics for one-dimensional excited random walks, Electron. J. Probab. 17 (2012), no. 48, 24.
  • [Pet15] Jonathon Peterson, Extreme slowdowns for one-dimensional excited random walks, Stochastic Processes and their Applications 125 (2015), no. 2, 458–481.
  • [Tót94] Bálint Tóth, “True” self-avoiding walks with generalized bond repulsion on $\bf Z$, J. Statist. Phys. 77 (1994), no. 1–2, 17–33.
  • [Tót95] Bálint Tóth, The “true” self-avoiding walk with bond repulsion on $\mathbf Z$: limit theorems, Ann. Probab. 23 (1995), no. 4, 1523–1556.
  • [Tót96] Bálint Tóth, Generalized Ray-Knight theory and limit theorems for self-interacting random walks on ${\bf Z}^1$, Ann. Probab. 24 (1996), no. 3, 1324–1367.
  • [Tót97] Bálint Tóth, Limit theorems for weakly reinforced random walks on $\mathbf Z$, Studia Sci. Math. Hungar. 33 (1997), no. 1–3, 321–337.
  • [Zer05] Martin P. W. Zerner, Multi-excited random walks on integers, Probab. Theory Related Fields 133 (2005), no. 1, 98–122.